This toxin is considered to be a very high risk and your pet should be evaluated as an emergency at your nearest veterinary hospital. You may want to contact whiskerDocs or the hospital if your pet has recently ingested this toxin to see if there are additional steps you need to take before leaving home.
Aspirin is a drug that we are all familiar with, and because it is sometimes given to pets under the supervision of a veterinarian, people unfortunately have developed the misconception that it is acceptable to give to pets. However, the reality is that aspirin is actually one of the leading toxic medications in pets, and especially in cats. When used appropriately, aspirin can treat pain or even prevent the formation of blood clots, but because of this, misuse can have severe to even deadly effects. And aspirin isn't just found in that aspirin bottle, either. It can be included in many drug formulations, including Pepto-Bismol, topical acne or wart treatments, callus removers, topical muscle ache treatments like IcyHot and Bengay, and even some make-up.
Signs of poisoning often start with vomiting, diarrhea, black or tarry stools, and hyperthermia. Ultimately, kidney failure, severe central nervous system or respiratory depression, and bone marrow/immune system suppression can result. In the case of accidental ingestion, aggressive and rapid treatment is necessary for cats, and might be necessary for dogs depending on the amount, your dog's weight, and the particular aspirin formulation ingested.